Rated 5.0/5 based on 16 votes

Top
10
Doctor insights on: Other Causes Of Hot Flashes Than Menopause

Share
Dr. Katherine Sutherland
Board Certified, Gynecology
38 years in practice
1M people helped
1

1
What could cause hot flashes other than the menopause?

Dr. Katherine Sutherland
Board Certified, Gynecology
38 years in practice
1M people helped
What could cause hot flashes other than the menopause?

Many things: Hot flashes can be due to certain medications, thyroid or other endocrine problems, or to certain types of cancer, like lymphoma. Sometimes women experience hot flashes due to hormone swings in the 40s when the periods are still fairly normal. See your doctor for an accurate diagnosis. ...Read more

Get help from a doctor now ›
Dr. Adam Levy
Board Certified
32 years in practice
698K people helped
Get help from a real doctor now
Dr. Adam Levy
Board Certified
32 years in practice
698K people helped
Continue
Dr. Janet Greenhut
1,662 doctors shared insights

Menopause (Definition)

Menopause is a natural phase in a woman's life in which her ovaries stop producing eggs. It is characterized by a decline in estrogen levels, which puts women at risk for heart disease and weak bones (osteoporosis). Symptoms include hot flashes, mood swings, vaginal drying and thinning, and pain with intercourse. Vaginal symptoms may be ...Read more


Dr. Terri Washington
Board Certified, Endocrinology
11 years in practice
927K people helped
2

2
Other than menopause, what causes hot flashes?

Dr. Terri Washington
Board Certified, Endocrinology
11 years in practice
927K people helped
Other than menopause, what causes hot flashes?

Medicines: Hot flashes are a symptom, could be side effect of medicne or symptom of hyperthyroidism. Get checked by your doctor if concerned. ...Read more

Get help from a doctor now ›
Dr. Adam Levy
Board Certified
32 years in practice
698K people helped
Get help from a real doctor now
Dr. Adam Levy
Board Certified
32 years in practice
698K people helped
Continue
Dr. Mary Lambe
Board Certified, Travel Medicine
40 years in practice
1M people helped
3

3
Can certain medications cause hot flashes? I am not anywhere close to menopause. Could any medications be responsible for my recent hot flashes? .

Dr. Mary Lambe
Board Certified, Travel Medicine
40 years in practice
1M people helped

Yes other causes: There are other causes including medications. Hot flashes can be a side effect of food additive mono-sodium glutamate (msg), or of Nifedipine (procardia, adalat), Niacin (numerous brand names), antibiotics: vancomycin, gemifloxacin and lomefloxacin. Calcitonin and headache medicines topiramate and maxalt. Thyroid disease, hidden infection ( like tb) and some cancers can also cause hot flashes. ...Read more

Get help from a doctor now ›
Dr. Heidi Fowler
Board Certified, Psychiatry
20 years in practice
532M people helped
4

4
Which antidepressant is effective on hot flashes caused by menopause?

Dr. Heidi Fowler
Board Certified, Psychiatry
20 years in practice
532M people helped
Which antidepressant is effective on hot flashes caused by menopause?

SSRI's: Many ssri's are. There are some good articles about effectiveness of Lexapro for this purpose. ...Read more

Get help from a doctor now ›
Dr. Adam Levy
Board Certified
32 years in practice
698K people helped
Get help from a specialist now
Continue
Dr. Michael Kleerekoper
Board Certified, Endocrinology
46 years in practice
5M people helped
5

5
My question is what causes hot flashes, other than menopause and hormone imbalance?

Dr. Michael Kleerekoper
Board Certified, Endocrinology
46 years in practice
5M people helped
My question is what causes hot flashes, other than menopause and hormone imbalance?

Hot flashes: Those symptoms dictate that you must see your Gynecologist as soon as possible. ...Read more

Get help from a doctor now ›
Dr. Anne Eglash
Board Certified, Family Medicine
30 years in practice
261K people helped
6

6
Can anyone tell me what causes hot flashes, other than menopause and hormone imbalance?

Dr. Anne Eglash
Board Certified, Family Medicine
30 years in practice
261K people helped
Can anyone tell me what causes hot flashes, other than menopause and hormone imbalance?

Many other causes: Hot flashes have lots of possible causes. The most common cause for a woman in her mid 40's is perimenopause (although I don't now if you are a female). Other causes include: medications, especially SSRI antidepressants and niacin, Obesity, excessive eating, alcohol intake, smoking, stress, tumors, infections, thyroid and other hormone problems, and inflammatory illnesses. ...Read more

Get help from a doctor now ›
Dr. Naila Goldenberg
Board Certified, Endocrinology
23 years in practice
1K people helped
7

7
I have a problem with terrible hot flashes at night. I am not menopausal, according to my obgyn. Could lithium or levothyroxine cause this trouble?

Dr. Naila Goldenberg
Board Certified, Endocrinology
23 years in practice
1K people helped

Hot flashes: If your levothyroxine dose is correct, it should not cause hot flashes, but if the dose is excessive, it may. Women may start developing hot flashes up to 8 years before actual menopause, but prior to writing off your symptoms on that, other conditions that can cause hot flashes at night need to be ruled out. ...Read more

Get help from a doctor now ›
Dr. John Munshower
Board Certified, Family Medicine
25 years in practice
93M people helped
8

8
Im a teen. I have been having mild hot flashes lately. Can this be a sign of menopause? If not what can be causing them?

Dr. John Munshower
Board Certified, Family Medicine
25 years in practice
93M people helped
Im a teen. I have been having mild hot flashes lately. Can this be a sign of menopause? If not what can be causing them?

Hot flashes: If hot flashes occur at other times in a young woman's menstrual cycle, then it might be a symptom of a problem with the pituitary gland and seeing a doctor is highly recommended. Hormonal changes, not just in menopause can be causative. Thyroid disorders may be indicative as well, Get the eval. Best wishes. ...Read more

Get help from a doctor now ›
Dr. Betsy Greenleaf
Board Certified, Gynecology
18 years in practice
1M people helped
9

9
I'm 67 long past menopause but i've been experiencing "hot flashes" again. I take 10 mg of prednisone daily and a shot of methotrexate weekly. Are these drugs causing flashes?

Dr. Betsy Greenleaf
Board Certified, Gynecology
18 years in practice
1M people helped
I'm 67 long past menopause but i've been experiencing "hot flashes" again. I take 10 mg of prednisone daily and a shot of methotrexate weekly. Are these drugs causing flashes?

Possibly: Hormones are a type of steroid. They have similar chemical pathways in which your body can process them. It is also possible that you are having a side effect similar to a hot flash. ...Read more

Get help from a doctor now ›
Dr. Chevies Newman
Board Certified, Obstetrics and Gynecology
17 years in practice
10M people helped
10

10
Amoxicillin causing hormone imbalances hot flashes etc due to peri/menopause, how to stop and prevent this when taking antibiotics. ?

Dr. Chevies Newman
Board Certified, Obstetrics and Gynecology
17 years in practice
10M people helped
Amoxicillin causing hormone imbalances hot flashes etc due to peri/menopause, how to stop and prevent this when taking antibiotics. ?

Menopausel hot: Flashes are due to fluctuations of glucose moving into the hypothalamus because of a lack of estrogen. Antibiotics are not causing hormonal hot flashes. Do you sleep well at night? Are you using other meds for a cold with a decongestant? Do you have panic attacks? The severity of reactions are related to baseline anxiety. It's not normal to have this w/amoxicillin. If rash could b allergy. ...Read more

Get help from a doctor now ›
Dr. Murray Freedman
847 doctors shared insights

Hot Flashes (Definition)

Hot flashes are sudden feelings of warmth, and are often most intense over the face and neck. They may result in profuse sweating, and most commonly occur ...Read more


Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Adam Levy
Board Certified,
32 years in practice
698K people helped
Continue
85,000 doctors available
Find us on Facebook